Air Force concludes Wright-Patt pharmacy review
Air Force officials have finished their investigation of prescription medication errors that happened at the Wright-Patterson Medical Center in April. They say the risk to patients was very small, and a review by medical experts found no instances of patients actually taking the wrong medicines or being harmed.
The review found most of the prescriptions from the Kittyhawk Pharmacy were accurately filled. However, in eight instances Tylenol was mixed into refills for Robaxin, a muscle relaxant.
Investigators focused on an automated dispensing system, which they found is working correctly. The review results included recommendations the Medical Center immediately adopted for improving the maintenance and use of the robot.
The pharmacy is continuing to check medications for any concerned patients.
This is from the original story posted by WVXU's Tana Weingartner last month:
Some patients who had prescriptions filled at the Kittyhawk Satellite Pharmacy may have received the wrong medications.
Officials at the Wright-Patt Medical Center are notifying patients who had prescriptions filled from April 23 - 29 that they may have been given the wrong medicines or the wrong mixture of medicines.
A release states technical difficulties were discovered which may have affected prescription accuracy.
Anyone who had a prescription filled during the aforementioned time period is asked "to bring their prescriptions to the Wright-Patt Medical Center Information Desk located near the main entrance between 6:30 a.m. and 7 p.m." to be checked for accuracy and exchanged if necessary.
"This problem was found because one of our patients chose to take an active role in their health care by speaking up when they identified something that did not seem right," said Col. Cassie Barlow, 88th Air Base Wing commander, in a statement. "We encourage all of our patients to do this, and owe this patient a debt of gratitude for helping us to ensure that this event did not cause harm to our beneficiaries."